Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2001, 8:45 PM CDT for Shelby County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 9, 2001, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, MO
The radar
The St Louis radar (KLSX), 187 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WUUS53 KLSX 100148 SVRSTL MOC205-100230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 930 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF SHELBYVILLE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH... SHELBYVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3999 9245 3981 9247 3972 9188 3995 9186 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT THU AUG 9 2001 A COLD FRNT WL BE PUSH ACRS MO TNGT AND ERLY FRI...SO KP LIKELY IN THE FCST FOR TNGT AND 30% FOR FRI MORNG. ALL MDLS AGR WITH THE NEXT 24H FCST. FWCS AND MAVS TEMPS AND POPS VERY CLOUSE. COMPUTED LIS FOR LATE THIS AFTN SHWD -10 OVER N-CNTRL MO AND MORE STABLE LIS WL BE PUSH INTO NRN MO TNGT AND IN CNTRL MO ON FRI. AT THIS TIME APPEAR WARM AND HUMID AIR MASS WL BE PUSH S OF CWA...SO WL INCLD COOL FOR MRNG LOW FRI AND SAT NGT. TEMPS WL WARM IN THE MID 80S ACRS OUR AREA BY SUN AND MON. ALSO AFTER THIS ROUND OF SHOWES AND TSTMS TNGT...DRY WX PTN THRU MOST OF NEXT WEEK. SCT SHWRS AND FEW TSTMS HAVE DEVELOP ERLY THIS AFTN FRM S-CNTRL MO INTO NE MO AND W-CNTRL IL...THEY SHWD CONTINUE THROUGH THIS EVE AND TNGT. .STL...NONE
In the hours before
Local storm report, Aug 9, 5:53 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
303 PM CHESTERFIELD MO 71 MPH WIND GUST
08/09/01 ST LOUIS WIND GUST MEASURED AT
SPIRIT OF ST. LOUIS
AIRPORT.
320 PM HARVESTER MO WIND DAMAGE
08/09/01 ST CHARLES TREES DOWNED IN SOMMERSET
HILLS SUBDIVISION.
330 PM NEW VALMEYER IL WIND DAMAGE
08/09/01 MONROE TREES DOWNED.
408 PM GODFREY IL 60 MPH WIND GUST
08/09/01 MADISON WIND SPEED MEASURED.
410 PM ALTON IL WIND DAMAGE
08/09/01 MADISON TREES UPROOTED AT THE
INTERSECTION OF DAVENPORT
AND STATES STREET. 5 TO
6 INCH DIAMETER LIMBS
ALSO SNAPPED OFF.
425 PM BETHALTO IL 63 MPH WIND GUST
08/09/01 MADISON RECORDED AT BETHALTO
AIRPORT.
425 PM BETHALTO IL WIND DAMAGE
08/09/01 MADISON 3 TO 4 INCH DIAMETER TREE
LIMBS SNAPPED OFF TREES.
430 PM EDWARDSVILLE IL WIND DAMAGE
08/09/01 MADISON TREES DOWNED ON NORTH
SIDE OF EDWARDSVILLE.
SEVERAL ROADS BLOCKED BY
DOWNED TREES.
500 PM CHESTER IL WIND DAMAGE
08/09/01 RANDOLPH TREES DOWNED ON NORTH
SIDE OF CHESTER. ONE
TRUCK EXTENSIVELY DAMAGED
BY FALLING TREE.
TRUETT/RPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 51 min |
| Aug 9, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 33 min |
| Aug 9, 10:52 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 23 min |
| Aug 9, 11:06 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.